• JRUSH's Avatar

    JRUSH started following

    User: CancerNews

  • JRUSH's Avatar

    JRUSH asked a questionAnal Cancer

    Pain from radiation

    10 answers
    • JRUSH's Avatar
      JRUSH

      Thanks, everyone. I appreciate the feedback. I am headed to the doctor again today so I'll ask her how long I can expect the pain to continue. I am sure the answer I will probably get is that everyone is different. Everything else seems to be going along well, just curious on when I can expect the pain to stop. It's good to talk to people who have been thru it. That is very helpful, so thank you!

      over 4 years ago
    • Jodi's Avatar
      Jodi

      JRush, it appears everyone gave you some good advice. I need to tell you that I have the same question. It's very frustrating to me that I can still feel pain, once in awhile, almost one year after stopping my radiation. I am thinking I need to stop using toilet paper. I use the sensitive one but ghez, there are days when that even to rough. I can tell you what happens, if we do not take stool softeners then we continue to tear that area. I think my doctor called if fissures. Anyway, these tears hurt. Sometimes it unbearable for me and sometimes it just a pain. I put topical creams on it but that can make it worse because of the moisture. I am a female so I had this thing called narrowing and stenoises so that is an issue too. The other issues is possible ACCIDENTS because of the surgery and radiation. I was told there are exercises to try and get that make to normal so I can hold it longer when I need too. I have no more burns but I still have pain. They do not give me any pain meds anymore so I just deal with it the best I can. It can suck sometimes, i know. If you have anymore of those sprays with numbing agent in them then that might help. I will tell you that a baking soda bath (sitting on a towel in the tub) works well for some relief, at least it does for me. (sorry for the misspelled words, typing fast).

      over 4 years ago
    • mkjetset's Avatar
      mkjetset

      Sorry to get to this question so late! I am seeing a pelvic physical therapist to deal with several pelvic side effects. Mainly vaginal stenosis and weak sphincter. I have been told by both my Onc and PT that stool softeners will be a long term need. I know that when things get too firm, I get tearing and bleeding. With that comes the pooping glass pain. I keep lidocaine jelly handy!

      about 4 years ago
  • JRUSH's Avatar

    JRUSH shared an experience

    Celebration (Finished treatment): 7 months after starting treatment, I have had 2 clean PET scans with no signs of cancer!

  • JRUSH's Avatar

    JRUSH shared an experience

    Drug or Chemo Therapy: 2 weeks 5 full day treatments with 5FU and Mitomycin

  • JRUSH's Avatar

    JRUSH shared an experience

    Radiation (Radiation and chemotherapy together): 7 weeks if daily radiation

  • JRUSH's Avatar

    JRUSH started following